Sergio Sartori, MD; Ingrid Nielsen, MD; Monica Indelli, MD; Lucio Trevisani, MD; Paolo Pazzi, MD; Enrico Grandi, MD
In Barrett esophagus, the squamous mucosa of the lower esophagus is replaced by columnar epithelium (1). This metaplastic disorder can result from a congenital abnormality, but more frequently results from gastroesophageal reflux (1, 2).
In 1987, Dahms and colleagues (3) observed Barrett esophagus in three children who had been treated with antileukemia chemotherapy and suspected that Barrett esophagus could result from chemotherapy-induced esophageal mucosal injury. We recently reported six cases of Barrett esophagus in eight women who had been treated with several courses of chemotherapy with cyclophosphamide, methotrexate, and 5-fluorouracil (CMF) for breast cancer (Sartori S. Communication at "The Holland
Sartori S, Nielsen I, Indelli M, Trevisani L, Pazzi P, Grandi E. Barrett Esophagus after Chemotherapy with Cyclophosphamide, Methotrexate, and 5-Fluorouracil (CMF): An Iatrogenic Injury?. Ann Intern Med. 1991;114:210–211. doi: 10.7326/0003-4819-114-3-210
Download citation file:
Published: Ann Intern Med. 1991;114(3):210-211.
Esophageal Disorders, Gastroenterology/Hepatology.
Results provided by:
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use